Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 75, NWS Newport/Morehead City, NC

September 23, 2025Carteret County, Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 23, 2025, 7:59 PM EDT for Carteret County, Dare County, Hyde County, North Carolina. It took effect at Sep 24, 2025, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 23, 2025, 7:59 PM EDT (23:59 UTC)
In effect from
Sep 24, 2025, 8:00 AM EDT
Expired
Sep 24, 2025, 4:06 AM EDT
In force
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1396 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

446 
WHUS42 KMHX 232359
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
759 PM EDT Tue Sep 23 2025

NCZ196-203>205-241200-
/O.CAN.KMHX.BH.S.0074.000000T0000Z-250924T0000Z/
/O.NEW.KMHX.BH.S.0075.250924T1200Z-250925T0000Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
759 PM EDT Tue Sep 23 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches from Duck to Cape Lookout.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 3:30 PM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$
1 follow-up statement
406 
WHUS42 KMHX 240806
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
406 AM EDT Wed Sep 24 2025

NCZ196-203>205-240915-
/O.CAN.KMHX.BH.S.0075.250924T1200Z-250925T0000Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
406 AM EDT Wed Sep 24 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 23, 6:43 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 23, 6:43 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
643 PM EDT Tue Sep 23 2025

.SYNOPSIS...
High pressure will continue to extend over Eastern NC from the
northeast for the next few days with a weak front and coastal
troughing offshore. Another low pressure system will move in
from the west late week.

&&

.NEAR TERM /TONIGHT/...
As of 645 PM Tuesday...

Key Messages

 - Another round of fog will be possible again tonight across
   Eastern NC

High pressure continues across Eastern NC with a weak inland-
moving seabreeze boundary providing the impetus for convection
this afternoon. Earlier showers and storms have dissipated.
Overnight will see another round of fog, perhaps greater in
density and coverage tonight given dew points in the mid 60s due
to light southerly flow today providing a moisture rebound.
Winds will decouple for inland locations under mostly clear
skies, allowing for good radiational cooling. Areas of dense fog
will be possible, esp across the SW forecast area. DFA may be
needed eventually. Quiet night otherwise, with temps falling
into the mid- upper 60s inland and low 70s along the coast/Outer
Banks.

&&

.SHORT TERM /WEDNESDAY/...
As of 240 PM Tuesday...

Key Messages

 - Heat indices approach 95 degrees Wednesday

Eastern NC will be between weather systems on Wednesday, with
high pressure well northeast of the area moving farther away
from the area, and light WSW flow aloft. Temperatures will climb
into the lower 90s inland. Dew points look to max out in the
lower 70s to upper 60s, helping to build heat index values
around 95 degrees for inland locations. No precip expected.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 330 AM Tue...

Key Messages:

- Pattern becomes more unsettled Thursday through the weekend

- Monitoring the Southwestern Atlantic for low pressure development
early next week

Overall model agreement in the large scale upper pattern is good,
but the more minute details remain uncertain especially later
this weekend into early next week. This in turn will have an
impact on the ambient weather across ENC this weekend into early
next week and will likely determine what the eventual evolution
of any potential low development in the SW'rn Atlantic is.

Wed night and Thurs...Upper ridging will briefly get amplified
on Wed across the Southeastern CONUS into the Mid-Atlantic out
ahead of an approaching positively tilted trough which will be
centered across the Great Lakes SW'wards to the Central Plains.
Ridging will slowly push east into the Atlantic on Thurs/Fri as
upper troughing tracks east and nears the Eastern Seaboard
towards the end of the week. At the surface, high pressure
offshore will gradually push further into the Atlantic while low
pressure and its associated fronts located in the Plains on Wed
tracks NE'wards on Thurs and Fri with this lows associated cold
front nearing ENC on Thurs and gradually tracking across ENC on
Fri. With the aforementioned cold front so far away on Wed, the
area will generally remain dry outside of an isolated seabreeze
shower or storm, though kept PoP's below mentionable given
subsidence aloft should limit any seabreeze activity. As we get
into Thurs, cold front begins to approach from the west and as
upper level dynamics increase, forecast calls for increasing
shower and thunderstorm chances Thursday afternoon and evening
starting a period of unsettled weather for ENC, primarily along
the Coastal Plain. Best chances for precip look to be west of
Hwy 17. With increasing moisture return, instability looks to
increase to around 1000 J/kg. With deep layer shear increasing
to around 20-25 kts on Thursday can't rule out a stronger storm
or two. As the ridge aloft amplifies, low level heights increase
across ENC sending high temps to nearly 90 across the coastal
plain and low-80s at the beaches on Wed and Thurs with lows in
the low 70s.

Friday through Monday...Weather is forecast to remain unsettled
through this weekend as cold front slowly tracks across the region
and stalls offshore promoting elevated shower and thunderstorm
chances with best chances still looking to occur on Fri/Sat.
Upper trough remains over the Eastern Seaboard through the
weekend, with guidance trending towards cutting off the upper
trough with an upper low settling in across the Southeast.
Guidance still varies on the exact strength and position of
this upper low but general trend is for the upper cutoff low to
gradually push NE'wards towards the Mid-Atlantic early next
week. At the surface, stalled front remains offshore with high
pressure building in from the north and west. Across the
Southwestern Atlantic, there remains potential for low
development near the Bahamas early next week with any low that
develops tracking to the north and eventually the northeast.
Though ensemble guidance remains rather spread on the exact
track and strength with low development next week. So outside of
monitoring the situation will leave any mention of low
development rather broad in nature. Temps behind the cold font
lower into the mid 70s to lower 80s Sat and beyond as heights
fall with upper troughing overhead.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /through Wednesday/...
As of 645 PM Tuesday...

Key Messages

 - Another round of fog and low stratus possible late
   tonight/early Wednesday morning

Earlier showers and storms have dissipated with loss of heating.
Weak high pressure at the surface and aloft will persist
overnight into Wednesday. Another round of widespread fog and
low stratus is possible tonight due to light winds/clearing
skies, especially for terminals across the coastal plain. Areas
of dense fog will be possible. Window for stratus/fog will be
roughly 06-13Z, with a return to VFR conditions by 14/15Z. Light
southwesterly winds will prevail on Wednesday.

LONG TERM /Wednesday night through Sunday/...
As of 230 AM Tue...Expecting VFR conditions across ENC during
the day on Wed with a chance at some late night/early morning
patchy fog and or low stratus Wed into Thurs morning. As we get
into Thurs afternoon and beyond, forecasting a more unsettled
pattern as a slow moving cold front approaches from the west
promoting a greater risk for showers and thunderstorms through
the weekend. This will in turn bring an increased risk at sub-
VFR ceilings/visibility from Thurs onwards across ENC.

&&

.MARINE...
SHORT TERM /through Wednesday/...
As of 645 PM Tuesday...

Key Messages

 - Marine conditions improving as Hurricane Gabrielle moves
   farther away

Extended SCA for the central waters into the overnight, with
seas still 5-7 ft. Long period swell from Gabrielle continues
to impact the Eastern NC coastal waters with latest buoy obs
reporting 4-7 ft seas at 12-14 seconds. Conditions will continue
to improve this evening and overnight with seas expected to
gradually subside to 4-5 ft at 11-12 seconds.

Isolated showers/thunderstorms for the inland rivers/Sounds this
afternoon will wane by this evening due to loss of daytime
heating. Expect light southerly winds overnight into Wednesday.
May see areas of sea fog for inland bodies of water/Sounds. Seas
continue to subside Wednesday, falling to mostly 2-4 ft, still
longer periods due to distant Hurricane Gabrielle.

LONG TERM /Wednesday night through Sunday/...
As of 230 AM Tue...Benign boating conditions are forecast at
the start of the long term with S'rly flow at about 5-10 kts
expected across all our waters on Wednesday. At the same time
seas along the coastal waters will be about 2-4 ft. A weakening
cold front will begin to approach from the west on Thursday
which will pinch the gradient slightly allowing S'rly winds to
increase to 10-20 kts Thurs evening before the gradient relaxes
slightly on Fri allowing winds to decrease back down to 10-15
kts. Even with the increase in winds seas will generally remain
around 2-4 ft across our coastal waters. Aforementioned cold
front slowly moves across ENC and eventually pushes offshore
over the weekend increasing shower and thunderstorm chances from
Thurs onwards and eventually allowing S'rly flow to shift to a
NE'rly direction behind the front at 10-15 kts late this
weekend. Seas look to generally remain around 2-4 ft through the
remained of the period.

&&

.TIDES/COASTAL FLOODING...
As of 245 PM Tuesday...Long period swell from increasingly
distant Gabrielle will continue to reach the coast of ENC over
the next 1-2 days. The latest guidance suggests this will be a
notable 11-13 second swell, but seas are only forecast to be 3-5
ft. Vulnerable areas outside of dune protection will be
susceptible to minor runup during high tide cycles, but with
conditions expected to improve, no headlines are warranted at
this time.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 5 AM EDT Wednesday for NCZ196-
     203>205.
MARINE...Small Craft Advisory until 5 AM EDT Wednesday for AMZ152-154.

&&

SYNOPSIS...MHX
NEAR TERM...DAG/CQD
SHORT TERM...DAG
LONG TERM...RCF
AVIATION...DAG/CQD/RCF
MARINE...DAG/CQD/RCF
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Sep 23, 2:56 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
256 PM EDT Tue Sep 23 2025

NCZ046-047-081-094-194-241900-
Tyrrell-Mainland Dare-Mainland Hyde-Pamlico-Southern Craven-
256 PM EDT Tue Sep 23 2025

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Areas of fog will be possible overnight, with reduced visibilities
down to one mile or less during the Wednesday morning commute.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-241900-
West Carteret-
256 PM EDT Tue Sep 23 2025

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Areas of fog will be possible overnight, with reduced visibilities
down to one mile or less during the Wednesday morning commute.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ196-203>205-241900-
East Carteret-Northern Outer Banks-Ocracoke Island-Hatteras Island-
256 PM EDT Tue Sep 23 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ199-241900-
Coastal Onslow-
256 PM EDT Tue Sep 23 2025

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044-045-079-080-090>092-193-198-241900-
Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones-
Northern Craven-Inland Onslow-
256 PM EDT Tue Sep 23 2025

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Areas of fog will be possible overnight, with reduced visibilities
down to one mile or less during the Wednesday morning commute.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A cold front will approach from the west on Thursday and bring a
chance for showers and thunderstorms in the afternoon and early
evening. A storm or two could become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.